MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE
Catalog Number CATD
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.Additional 510(k) #s that also apply to this complaint: k142870; k161523.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the tip of an indigo system aspiration catheter d (catd) was compressed upon removal from the packaging.The damage to the catd was found prior to use and therefore, it was not used in the procedure.The procedure was completed using a new catd.
 
Additional Manufacturer Narrative
Results: the catd was kinked approximately 13.0 cm from the hub.The catd was ovalized approximately 50.5 cm from the hub.During functional testing, resistance was encountered while attempting to advance a 0.088 stainless steel mandrel past the proximal kink in the catheter shaft, and the mandrel could not be advanced any further.Conclusions: evaluation of the returned catd revealed that the catheter was ovalized.This ovalization was likely the ¿compression¿ mentioned in the reported complaint.If the device slips between the top and bottom packaging tray and subsequently, pressure is applied to the top portion of the tray upon removal of the device from its packaging, damage such as ovalization may occur.Further evaluation of the returned catd revealed a kink.This kink was likely incidental to the reported issue and likely occurred from packaging of the device for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER D
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8364455
Report Number3005168196-2019-00350
Device Sequence Number19311452
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2020
Device Catalogue NumberCATD
Device Lot NumberF74774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005